[Skip to Content]
[Skip to Content Landing]
Article
October 16, 1943

CUTANEOUS ERUPTIONS FOLLOWING TOPICAL AND ORAL SULFATHIAZOLE

Author Affiliations

Cincinnati. Assistant, Department of Dermatology, University of Cincinnati College of Medicine.

JAMA. 1943;123(7):436. doi:10.1001/jama.1943.02840420048019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  Dermatitis following local application of sulfathiazole has been the subject of four recent reports appearing in The Journal:Livingood, C. S., and Pillsbury, D. M.: Sulfathiazole in Eczematous Pyoderma: Sensitization Reaction to Successive Local and Oral Therapy; Report of Twelve Cases, Feb. 6, 1943, p. 406.Cohen, M. H.; Thomas, H. B., and Kalisch, A. C.: Hypersensitivity Produced by the Topical Application of Sulfathiazole, Feb. 6, 1943, p. 408.Weiner, A. L.: Cutaneous Hypersensitivity to Topical Application of Sulfathiazole, Feb. 6, 1943, p. 411.Shaffer, Bertram; Lentz, J. W., and McGuire, J. A.: Sulfathiazole Eruptions: Sensitivity Induced by Local Therapy and Elicited by Oral Medication, Sept. 4, 1943, p. 17.The authors have variously interpreted these phenomena either as contact dermatitis (dermatitis venenata) resulting from exogenous cutaneous hypersensitivity or as dermatitis medicamentosa resulting from absorption and endogenous hypersensitivity. It is also known that an individual may be sensitive to sulfathiazole in both of these respects .and therefore that the two phenomena may be observed in the same individual. The matter

First Page Preview View Large
First page PDF preview
First page PDF preview
×